Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 124, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Oct 24, 2015, 6:56 PM CDT for 7 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2015, 6:56 PM CDT (23:56 UTC)
- Expired
- Oct 24, 2015, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Madison County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS54 KHGX 242356
FFWHGX
TXC015-041-051-089-185-313-477-250245-
/O.NEW.KHGX.FF.W.0124.151024T2356Z-151025T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 PM CDT SAT OCT 24 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
BURLESON COUNTY IN SOUTHEASTERN TEXAS...
WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL GRIMES COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL MADISON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 945 PM CDT
* AT 651 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLLEGE STATION...BRYAN...BRENHAM...CALDWELL...WASHINGTON...
WEIMAR...SOMERVILLE...SNOOK...KURTEN...INDUSTRY...BURTON...WIXON
VALLEY...MILLICAN...KYLE FIELD...LAKE SOMERVILLE DAM...WELLBORN...
FRELSBURG...INDEPENDENCE...DEANVILLE AND CHRIESMAN.
RAINFALL UP TO 4 INCHES HAS FALLEN SINCE MIDNIGHT. A RAINFALL RATE
OF 1 TO 2 INCHES PER HOUR IS EXPECTED OVER THE NEXT FEW HOURS AND
WILL LEAD TO ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3098 9622 3033 9613 2953 9675 2958 9684
2963 9687 2996 9657 3015 9665 3016 9679
3020 9674 3024 9673 3030 9664 3032 9674
3039 9679 3047 9691 3054 9692
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 3:44 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 24, 3:44 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT SAT OCT 24 2015
.DANGEROUS MAJOR STORM EVENT TO AFFECT PARTS OF SOUTHEAST TEXAS
WITH THE GREATEST THREAT TONIGHT THROUGH SUNDAY MORNING...
.DISCUSSION...
EXPECT SURFACE LOW PRESSURE TO CONTINUE TO ORGANIZE ALONG THE SOUTH
TEXAS COAST AND HEAD UP TO THE NORTH AND NORTHEAST INTO OUR COUNTY
WARNING AREA'S COASTAL WATERS TONIGHT THROUGH SUNDAY MORNING. INCREASINGLY
DIFFLUENT FLOW ALOFT IN COMBINATION WITH RECORD BREAKING MOISTURE LEVELS
WILL BRING INCREASING SHOWER AND THUNDERSTORM COVERAGE TO PARTS OF OUR
AREA AS THE EVENING AND NIGHT PROGRESSES. THE AMOUNT OF RAIN WE RECEIVE
IS GOING TO DEPEND ON THE POSITION OF THE LOW AS IT MOVES UP THE COAST...
AND SOME MODELS ARE BEGINNING TO HINT THAT THERE IS A CHANCE THAT THE
GREATEST RAINFALL TOTALS MIGHT END UP NEAR THE COAST (COASTAL COUNTIES)
AND ACROSS THE GULF WATERS. THE POTENTIAL REMAINS FOR RAINFALL TOTALS
FOR THIS ENTIRE EVENT (INCLUDING THE LAST 24 TO 36 HOURS) OF 4 TO 6
INCHES NORTH OF A LINE FROM COLUMBUS TO CLEVELAND AND 6 TO 12 INCHES
SOUTH OF THAT LINE. HIGHER AMOUNTS ARE POSSIBLE. IF THE RAINFALL NUMBERS
END UP THIS HIGH...FLASH FLOODING WILL OCCUR. BESIDES THE HEAVY RAIN
THREAT...COUNTIES GENERALLY ALONG AND SOUTH OF THE HIGHWAY 59 CORRIDOR
ARE UNDER A TORNADO WATCH UNTIL 10 PM FOR THE POTENTIAL OF ADDITIONAL
WATERSPOUT/TORNADO DEVELOPMENT. ONSHORE WINDS AHEAD OF THIS STORM SYSTEM
AND OFFSHORE WINDS BEHIND THIS STORM SYSTEM HAVE THE POTENTIAL TO BE
STRONG...SO A WIND ADVISORY WILL BE IN EFFECT FROM 1 AM SUNDAY TO
7 AM MONDAY FOR ALL COASTAL COUNTIES. WE MIGHT NEED TO ADD HARRIS
COUNTY TO THIS ADVISORY LATER. LOWERING RAIN CHANCES CAN BE EXPECTED
FROM WEST TO EAST ON SUNDAY AS THE STORM SYSTEM MOVES AWAY FROM OUR
AREA. 42
&&
.MARINE...
THE OVERALL PHILOSOPHY HASN'T CHANGED MUCH OVER THE PAST 8 HOURS OR
SO...THAT OF A DEVELOPING LOW IN THE VICINITY OF SOUTH TEXAS AND
PASSING OFFSHORE NEAR PARALLEL TO OUR COASTLINE THROUGH MONDAY.
SINCE THE LOW/TROUGH IS FORMING THIS AFTERNOON IT WILL BE DIFFICULT
TO DETERMINE ITS EVENTUAL TRACK...AND ULTIMATELY...ITS COASTAL AND
MARITIME IMPACTS. THIS FORECAST TAKES THIS LOW/TROUGH CLOSE
ENOUGH TO THE UPPER TEXAS COASTLINE TO INDUCE STRONG ALL LOCAL WATER
OVERNIGHT SOUTHEASTERLIES THAT WILL BACK TO STRONG OFFSHORE BY LATE
SUNDAY INTO EARLY MONDAY AS THE LOW EXITS INTO LOUISIANA THROUGH THE
DAY MONDAY. OF COURSE...WATER RUN-UP WILL CAUSE COASTAL FLOODING
ISSUES OVER THE LOW-LYING AREAS OF THE BOLIVAR AND INUNDATE BEACHES
AND BEACH ROADWAYS DOWN THE COAST...FROM GALVESTON ISLAND TO
MATAGORDA COUNTY. THE FORECAST HIGHEST WATER LEVELS (ABOVE MLLW)
DURING HIGH TIDE TIMES WILL RANGE BETWEEN 4 AND 5 FEET...OR AROUND 2
TO 2.5 FEET ABOVE NORMAL TIDES.
BEGINNING TONIGHT INTO EARLY SUNDAY MORNING AND PERSISTING INTO LATE
SUNDAY EVENING/OVERNIGHT MONDAY MORNING...THERE WILL BE A PLETHORA
OF ADVISORIES AND WARNINGS IN EFFECT. PLEASE REFER TO OUR HOME PAGE
AND THE MARINE SECTION TO GATHER THE DETAILS OF THE WHEN AND WHERE OF
ALL HAZARDS...FROM DANGEROUS RIP CURRENTS ALONG THE COAST TO THE
ONSET AND DURATION OF DOUBLE DIGIT SEA HEIGHTS OVER THE FAR OFFSHORE
WATERS. BE SAFE OUT THERE! 31
&&
.PREV DISCUSSION... /ISSUED 134 PM CDT SAT OCT 24 2015/
AVIATION...
A MESSY SATURDAY AFTERNOON INTO SUNDAY MORNING THAT WILL BE
HIGHLIGHTED WITH PERIODS OF HEAVY RAIN AND CEILINGS/VISIBILITIES
LOWERING TO IFR. BETWEEN HEAVY RAIN EPISODES...GENERALLY LIGHT
RAIN AND CEILINGS THAT WILL FLUCTUATE BETWEEN IFR AND LOW END
MVFR. AS A COASTAL LOW RIDES UP ALONG THE COASTLINE...A
STRENGTHENING LOW LEVEL JET WILL INCREASE JUST-OFF-THE-SURFACE
SOUTHEAST BACKING (NORTH)EAST WINDS TO 15 TO 25 KNOT MAGNITUDES.
LOWER 2K WIND SHEAR SHOULD NOT BE AN ISSUE AS THE DIFFERENCE
BETWEEN 020 AND SFC WIND SHOULD BE AT OR UNDER 10 KNOTS. AS THE
LOW MOVES EAST OF THE REGION SUNDAY AFTERNOON...MODERATE LOWER
LEVEL WINDS WILL BECOME OFFSHORE AND ONCE MODERATE TO HEAVY
PRECIPITATION WILL BECOME LIGHT...HIGH IFR/LOW MVFR WITH -RA TO
CLOSE OUT PERIOD. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 64 70 61 72 61 / 100 80 40 20 20
HOUSTON (IAH) 68 72 63 73 62 / 100 90 50 30 20
GALVESTON (GLS) 72 77 65 74 66 / 100 100 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WARNING UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Oct 24, 4:04 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 PM CDT SAT OCT 24 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 404 PM CDT SAT OCT 24 2015 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS... ...COASTAL FLOOD WARNING IN EFFECT THROUGH SUNDAY EVENING... ...WIND ADVISORY IN EFFECT ALONG THE COAST LATE TONIGHT THROUGH MONDAY MORNING THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS. THE REMNANTS OF HURRICANE PATRICIA AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE A THREAT FOR HEAVY RAINFALL ACROSS THE REGION...LEADING TO FLASH FLOODING. THE TIMING FOR THE HEAVIEST RAINFALL IS LATE TONIGHT THROUGH SUNDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING ALONG THE UPPER TEXAS COAST...AND DAMAGING WIND GUSTS IN ADDITION TO A TORNADO OR TWO WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS THIS AFTERNOON AND TONIGHT ALONG GULF FACING BEACHES. A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL OVERFLOW AT TIMES OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS THE REGION AS A STORM SYSTEM DEPARTS THE REGION. RAIN TOTALS THROUGH MONDAY ARE EXPECTED TO APPROACH 4 TO 6 INCHES NORTH OF A COLUMBUS TO CLEVELAND LINE WITH 6 TO 12 INCHES SOUTH OF THAT LINE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. ABOVE NORMAL TIDES WILL CONTINUE TO PRESENT FLOODING PROBLEMS FOR LOW LYING AREAS ALONG THE IMMEDIATE COAST AND ALONG THE BAY SHORES INTO MONDAY. STRONG RIP CURRENTS ARE ALSO POSSIBLE ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING THROUGH SUNDAY MORNING. GMZ330-335-350-355-370-375-251300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 404 PM CDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR THE GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS WILL BE POSSIBLE TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Oct 24, 3:09 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 309 PM CDT SAT OCT 24 2015 TXZ236-237-242045- MATAGORDA TX-BRAZORIA TX- 309 PM CDT SAT OCT 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MATAGORDA AND SOUTHWESTERN BRAZORIA COUNTIES UNTIL 345 PM CDT... AT 307 PM CDT...DOPPLER RADAR WAS MONITORING WEAK ROTATION IN A STRONG SHOWER NEAR SARGENT...OR 13 MILES SOUTHWEST OF FREEPORT...MOVING NORTH AT 25 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWEENY...BRAZORIA AND SOUTHERN WILD PEACH VILLAGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2886 9550 2882 9563 2905 9575 2910 9555 TIME...MOT...LOC 2007Z 162DEG 23KT 2887 9557 40
Special weather statement, Oct 24, 3:33 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 333 PM CDT SAT OCT 24 2015 TXZ213-227-237-242100- BRAZORIA TX-HARRIS TX-FORT BEND TX- 333 PM CDT SAT OCT 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...EASTERN FORT BEND AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 400 PM CDT... AT 332 PM CDT...DOPPLER RADAR WAS TRACKING WEAK ROTATION IN A SHOWER NEAR MANVEL...MOVING NORTHWEST AT 20 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARLAND...BELLAIRE...WEST UNIVERSITY PLACE...NORTHERN MANVEL... ASTRODOME AREA...FOURTH WARD...NEARTOWN / MONTROSE...GREATER EASTWOOD...DOWNTOWN HOUSTON...GREENWAY / UPPER KIRBY AREA... UNIVERSITY PLACE...AFTON OAKS / RIVER OAKS AREA...GREATER THIRD WARD...MIDTOWN HOUSTON...MACGREGOR...SECOND WARD...GREATER FIFTH WARD...SOUTHEASTERN MEMORIAL PARK...NEAR NORTHSIDE HOUSTON AND GREATER HOBBY AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2951 9526 2948 9539 2972 9554 2979 9534 TIME...MOT...LOC 2032Z 157DEG 19KT 2954 9534 40
Local storm report, Oct 24, 4:04 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TORNADO 4 SW BRAZORIA 29.01N 95.62W
10/24/2015 BRAZORIA TX TRAINED SPOTTER
&&
EVENT NUMBER HGX1500498
40Special weather statement, Oct 24, 4:31 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 431 PM CDT SAT OCT 24 2015 TXZ227-237-242215- BRAZORIA TX-FORT BEND TX- 431 PM CDT SAT OCT 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZORIA AND SOUTHEASTERN FORT BEND COUNTIES UNTIL 515 PM CDT... AT 429 PM CDT...DOPPLER RADAR WAS TRACKING WEAK ROTATION IN STORMS NEAR BAILEY'S PRAIRIE...AND HOLIDAY LAKES...MOVING NORTH AT 20 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHERN LAKE JACKSON...NORTHWESTERN ANGLETON...WEST COLUMBIA...IOWA COLONY...HOLIDAY LAKES...BAILEY'S PRAIRIE...BONNEY...BRAZOS BEND STATE PARK...WILD PEACH VILLAGE AND ROSHARON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY . && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2908 9546 2908 9567 2941 9572 2941 9541 TIME...MOT...LOC 2129Z 179DEG 19KT 2916 9557 40
Local storm report, Oct 24, 5:01 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM WATER SPOUT JAMAICA BEACH 29.19N 94.98W
10/24/2015 GALVESTON TX PUBLIC
WATERSPOUT SIGHTED NEAR JAMAICA BEACH.
&&
EVENT NUMBER HGX1500499
BLOODSpecial weather statement, Oct 24, 5:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 558 PM CDT SAT OCT 24 2015 TXZ226-236-242330- MATAGORDA TX-WHARTON TX- 558 PM CDT SAT OCT 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MATAGORDA AND SOUTHEASTERN WHARTON COUNTIES UNTIL 630 PM CDT... AT 558 PM CDT...DOPPLER RADAR WAS TRACKING ROTATION IN A STRONG STORM OVER MARKHAM...OR NEAR BAY CITY...MOVING NORTH AT 20 MPH. FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAY CITY...EL CAMPO AND MARKHAM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2893 9589 2887 9608 2919 9628 2929 9599 TIME...MOT...LOC 2258Z 158DEG 15KT 2897 9602 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:56 AM CDT | Gale Warning | HGX | 50 hr | |
| Oct 24, 5:13 AM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 24 hr |
| Oct 24, 10:31 AM CDT | Special Weather Statement | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 89 min |
| Oct 24, 11:58 AM CDT | Special Weather Statement | HGX | Matagorda | 47 min |
| Oct 24, 12:24 PM CDT | Special Marine Warning | HGX | 51 min | |
| Oct 24, 12:37 PM CDT | Special Weather Statement | HGX | Brazoria | 23 min |
| Oct 24, 12:56 PM CDT | Special Marine Warning | HGX | 49 min | |
| Oct 24, 1:10 PM CDT | Special Marine Warning | HGX | 50 min | |
| Oct 24, 1:30 PM CDT | Special Weather Statement | HGX | Galveston | 15 min |
| Oct 24, 1:50 PM CDT | Tornado Warning | HGX | Galveston | 10 min |
| Oct 24, 2:04 PM CDT | Special Weather Statement | HGX | Galveston | 41 min |
| Oct 24, 2:06 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 24 min |
| Oct 24, 2:21 PM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Oct 24, 2:27 PM CDT | Special Weather Statement | HGX | Brazoria | 48 min |
| Oct 24, 2:37 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker, Waller | 3 hr |
| Oct 24, 2:46 PM CDT | Special Marine Warning | HGX | 59 min | |
| Oct 24, 2:50 PM CDT | Special Weather Statement | HGX | Matagorda | 25 min |
| Oct 24, 2:59 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| Oct 24, 3:09 PM CDT | Special Weather Statement | HGX | Brazoria | 36 min |
| Oct 24, 3:25 PM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 35 min |
| Oct 24, 3:33 PM CDT | Special Weather Statement | HGX | Harris | 27 min |
| Oct 24, 3:40 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more | 3 hr |
| Oct 24, 3:40 PM CDT | Special Marine Warning | HGX | 35 min | |
| Oct 24, 3:47 PM CDT | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 39 hr |
| Oct 24, 4:31 PM CDT | Special Weather Statement | HGX | Brazoria | 44 min |
| Oct 24, 4:48 PM CDT | Special Marine Warning | HGX | 57 min | |
| Oct 24, 5:14 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 3 hr |
| Oct 24, 5:38 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Oct 24, 5:58 PM CDT | Special Weather Statement | HGX | Wharton | 32 min |
| Oct 24, 6:21 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Liberty, Montgomery, Waller | 114 min |
| Oct 24, 6:24 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.